MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00514240
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: approximated based on the date the manufacturer became aware of the event.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on july 20, 2021 that an ultraflex esophageal ng proximal release covered stent was to be implanted for recanalization of the esophagus lumen to treat a malignant esophageal stenosis during a gastroscopy with stent placement procedure performed on an unknown date.Reportedly, the patient's anatomy was tortuous and was not dilated prior to stent placement.During the procedure, the black deployment suture loosened causing a partial stent release when the device was advanced through the stenosis.The stent was removed from the patient partially covered by the stent deployment suture and the procedure was not completed as another of the same stent was unavailable.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2021 that an ultraflex esophageal ng proximal release covered stent was to be implanted for recanalization of the esophagus lumen to treat a malignant esophageal stenosis during a gastroscopy with stent placement procedure performed on an unknown date.Reportedly, the patient's anatomy was tortuous and was not dilated prior to stent placement.During the procedure, the black deployment suture loosened causing a partial stent release when the device was advanced through the stenosis.The stent was removed from the patient partially covered by the stent deployment suture and the procedure was not completed as another of the same stent was unavailable.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Block h6: medical device problem code a15 captures the reportable event of partially deployed ultraflex esophageal proximal release stent.Block h10: an ultraflex esophageal ng proximal release covered stent and delivery system were received for analysis.The stent was returned undeployed.Visual examination of the returned device found the suture was partially pulled indicating the deployment activity had started.The crochet loops were not uniform at distal section and the loops were protruded.There was a bulge in the stent.Functional examination was performed by holding the delivery catheter stationary with one hand and grasping the finger ring attached to the handle with the other hand and pulling the finger ring to release and unravel the suture.The stent was able to be deployed with some resistance.A dimensional inspection was performed and the outer diameter of the crocheted stent was measured in four points: distal section of the crocheted stent, area of protruded loops, middle of the crocheted stent and proximal section of the crocheted stent.All points were measured within specification.No other issues with the stent and delivery system were noted.The investigation concluded that the observed failures of the nonuniform crochet loops, protruding loops and the bulge in the stent were most likely due to anatomical and procedural factors encountered during the procedure.It may be that due to patient's tortuous anatomy and how the device was manueuvered to reach the intended location could have led to the observed failures.However, the reported event of stent partially deployed could not be confirmed; the stent was returned undeployed.Therefore, a review and analysis of all available information indicated the most probable cause is no problem detected.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed, and from the information available, this device was used per the instructions for use (ifu) / product label.

Brand Name
ULTRAFLEX ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12304031
Report Number3005099803-2021-04091
Device Sequence Number3532538
Product Code ESW
UDI-Device Identifier08714729716105
UDI-Public08714729716105
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/12/2023
Device Model NumberM00514240
Device Catalogue Number1424
Device Lot Number0026798610
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2021
Initial Date Received by Manufacturer 07/20/2021
Supplement Date Received by Manufacturer08/26/2021
Initial Report FDA Received Date08/10/2021
Supplement Report FDA Received Date09/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1